NHS Highland issue...
Ecstasy warning to drug users
AS Northern Constabulary continues to investigate a sudden death in Inverness which may be drug related, and may involve an ecstasy type of tablet, NHS Highland is issuing a precautionary appeal to drug users to heed warnings about the dangers they face when using illicit drugs.
Harm Reduction Coordinator John Glenday said: “Taking illicit drugs is extremely hazardous. We would urge drug users if they are unable to abstain from drugs to follow harm reduction advice to reduce the risk.”
Watch for overheating - Ecstasy affects the body’s temperature control. Dancing for long periods in a hot atmosphere increases the chances of overheating and dehydration. Take regular breaks from the dance floor to cool down.
Be careful about fluid intake. Reduce the risks by sipping fluids - don’t gulp - roughly a pint of water every hour. Don’t drink alcohol.
Keep an eye on your friends – they might not realise they are in danger of overheating or becoming dehydrated.
Mr Glenday said: “There is no way to make taking illicit drugs completely safe. NHS Highland works closely with the Highland Alcohol and Drug Partnership, Northern Constabulary, Highland Council and our other partners to tackle these issues.
“I would advise anyone who has concerns about drugs to contact the relevant organisations for advice and support.”
Drug users can get more information and advice from the following:
Highland Drug and Alcohol Partnership 01463 704603
Harm Reduction Services 01463 717594
Osprey House 01463 716888
Out of hours 07749865217